Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 17, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Nov 27, 2006, 6:47 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2006, 6:47 PM PST (02:47 UTC)
- Expired
- Nov 28, 2006, 12:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 280247 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 647 PM PST MON NOV 27 2006 WAZ503-280800- /O.NEW.KSEW.HW.W.0017.061128T0247Z-061128T0800Z/ WESTERN WHATCOM COUNTY- 647 PM PST MON NOV 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. LOCALLY DAMAGING NORTHEAST WINDS WILL OCCUR IN THE LOWLANDS OF WESTERN WHATCOM COUNTY THROUGH THE REMAINDER OF THIS EVENING. A SPOTTER ON LUMMI ISLAND REPORTED SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ MCDONNAL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 27, 4:08 PM PST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 27, 4:08 PM PST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 408 PM PST MON NOV 27 2006 .SYNOPSIS...AN ARCTIC FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT... AND USHER IN A MUCH COLDER AND DRIER AIR MASS. SNOW SHOWERS... LOCALLY HEAVY...WILL OCCUR AHEAD OF AND WITH THIS FRONT. EXPECT THE SHOWERS TO COME INTO AN END ONCE THE FRONT PASSES. THE COLD AIR MASS WILL REMAIN OVER THE AREA THROUGH WEDNESDAY. ALAS...ANOTHER STORM SYSTEM WILL BRING A THREAT OF MORE LOWLAND SNOW WEDNESDAY NIGHT AND THURSDAY. && .SHORT TERM... ONCE AGAIN IT WAS A VERY BUSY DAY. SNOW SHOWERS WERE STARTING TO INCREASE OVER MUCH OF THE SRN PART OF THE CWA IN RESPONSE AS THE QUASI-STATIONARY ARCTIC FRONT...PRESENTLY DRAPED ACROSS THE STRAIT OF JUAN DE FUCA...BEGAN TO SLIDE SWD. MESOSCALE CONVERGENCE OVER THE PGTSOUND AND ASSOCIATED WITH THE SURFACE LOW...W OF KUIL...WILL SERVE TO LOCALLY ENHANCE SNOWFALL RATES. THUS EXPANDED THE HEAVY SNOW WARNING TO INCLUDE THE N COAST AND STRAIT OF JUAN DE FUCA. OF COURSE...IN THE STRAIT...UPSLOPE OR NLY WINDS WILL ALSO HELP PRODUCE LOCALLY HEAVY SNOWFALL. OTHERWISE...EXTENDED BOTH THE WARNING AND THE SNOW ADVISORY UNTIL MIDNIGHT AND THRU EARLY TUE MORNING... RESPECTIVELY...DUE TO THE SLOWER MOVEMENT OF THE ARCTIC FRONT. RAPIDLY IMPROVING WEATHER WILL OCCUR TUE MORNING BEHIND THE ARCTIC FRONT...WITH THE THREAT OF SNOW SHOWERS BECOMING CONFINED TO THE SRN PART OF THE CWA. MOSTLY SUNNY SKIES WILL PREVAIL TUE AFTERNOON UNDER A CHILLY...DRY AIR MASS. CLOUDS WILL BEGIN INCREASING ON WED AHEAD OF THE NEXT SYSTEM DUE TO AFFECT THE REGION. HAVE INTRODUCED A CHANCE OF PRECIP WED AFTERNOON ON THE N COAST AND FAR WESTERN STRAIT. PRECIP WILL SPREAD EWD ACROSS THE AREA WED NIGHT. THE ONE ITEM WORTH MENTIONING IS THAT THE AIR MASS WILL START OFF QUITE COLD...AND WITH CHILLY LOW LEVEL ELY FLOW...THE POTENTIAL FOR PRECIP STARTING OUT AS SNOW ACROSS THE LOWLANDS IS HIGH FOR WED NIGHT. THE PRECIP IS EXPECTED TO CHANGE OVER TO RAIN THU MORNING. LATER SHIFTS WILL NEED TO MONITOR THIS SITUATION FOR THE POSSIBILITY OF MORE SIGNIFICANT SNOW ACROSS SOME OF THE LOWLANDS. .LONG TERM...AN UPPER RIDGE IS EXPECTED TO BUILD OVER THE PAC NW BEHIND THE SYSTEM THAT WILL PASS THRU ON THU. HOWEVER MEDIUM RANGE SOLUTIONS INDICATED THAT EMBEDDED DISTURBANCES IN THE NLY FLOW ALOFT MAY BRING SOME SHOWERS TO THE AREA. THUS...DID NOT FEEL COMFORTABLE GOING WITH A DRY FORECAST FOR THE END OF THE WEEK. THE UPPER RIDGE IS EXPECTED TO BREAK DOWN THIS WEEKEND...ALLOWING A SYSTEM TO MOVE ACROSS THE AREA FROM THE NW. YET ANOTHER SYSTEM IS EXPECTED BY THE END OF THE PERIOD. && .AVIATION...DETAILS CONTINUE TO BE DIFFICULT TO PIN DOWN AND THE PROBLEM OF THE DAY CONTINUES TO BE SNOWFALL AMOUNTS AND EXACT TIMING AT THE VARIOUS TERMINALS. MAJOR IMPACTS ON LOCAL TERMINALS CANNOT BE RULED OUT...BUT CONFIDENCE IS VERY LOW. THE AIR MASS IS QUITE CONVECTIVE WITH VERY LITTLE LIFT REQUIRED TO PRODUCE SNOW SHOWERS. THIS WAS INDICATED THIS MORNING BY THE KUIL CAPE OVER 70 J/KG IN A MOIST ADIABATIC SOUNDING BELOW FREEZING. CLOUD TOP TEMPERATURES OF OF THE DECK JUST OFFSHORE SHOW PERFECT SNOW GROWTH POTENTIAL. AREAS WHERE CONVERGENCE AND SNOW SHOWER ACTIVITY IS FOCUSED IS PRODUCING IMPRESSIVE SNOWFALL RATES ...BETWEEN 1 AND 2 INCHES PER HOUR AT LOCATIONS SUCH AS KUIL AND WHIDBEY ISLAND TO KAWO NWD INTO WESTERN SKAGIT COUNTY. A LOW TO MID LEVEL VORTEX NEAR FORKS IS DRIFTING SE A LITTLE SLOWER THAN MODELS INDICATE. THIS WILL DELAY THE THREAT FOR ACCUMULATING SNOWFALL OVER THE SEATTLE AREA TERMINALS TO THE 01-08Z TIME FRAME. THERE ARE SOME INDICATIONS THAT THIS LOW COULD DIE OUT AS IT INTERACTS WITH THE OLYMPICS...WHILE THERE ARE OTHER INDICATIONS THAT IT WILL HOLD TOGETHER AS IT MOVES SE TO NEAR KSEA DURING THE EVENING HOURS. MESOSCALE MODELS GENERALLY SHOW AVERAGE ACCUMULATIONS OF 1-3 INCHES AT MOST TERMINALS WITH KBFI ON THE LOWER END AND KSEA AND KPAE ON THE UPPER END. AMOUNTS COULD BE MUCH HIGHER IF ACTIVITY GETS FOCUSED BY THE INTERACTION OF THE VORTEX ON THE N COAST MOVING S AND THE MODIFIED ARCTIC FRONT N OF KPAE MOVING S LATER THIS EVENING AND OVERNIGHT. EXPECT TAFS TO CONTINUE TO GO OUT WITH GENERALITIES...THEN TO BE REFINED AS NEEDED AS SHOWN BY RADAR AND SATELLITE IMAGERY. ALBRECHT && .SEW WATCHES/WARNINGS/ADVISORIES... 1. A HEAVY SNOW WARNING IS IN EFFECT FOR THE STRAIT...NORTH COAST...ADMIRALTY INLET AREA...AND THE WESTERN SKAGIT COUNTY LOWLAND TIL MIDNIGHT. 2. A SNOW ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE LOWLANDS... EXCEPT THE FAR NW INTERIOR...THRU EARLY TUE MORNING. 3. SMALL CRAFT ADVISORY COASTAL WATERS...WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...AND NRN INLAND WATERS WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Nov 27, 12:49 PM PST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1249 PM PST MON NOV 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM SNOW BLAINE 48.99N 122.76W
11/27/2006 M12.0 INCH WHATCOM WA PUBLIC
BLAINE HARBOR REPORTS SUNNY SKIES WITH 12 - 14 INCHES OF
SNOW ON THE GROUND. ESTIMATED 16 PLUS INCHES IN BIRCH
BAY.
&&
DDLocal storm report, Nov 27, 5:20 PM PST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
520 PM PST MON NOV 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM SNOW 6 NNE CAMANO 48.24N 122.46W
11/27/2006 M8.0 INCH ISLAND WA TRAINED SPOTTER
8 - 14 INCHES STORM TOTAL, POWER OUT, TREES DOWNED.
0345 PM SNOW 5 WNW CLALLAM BAY 48.28N 124.37W
11/27/2006 M5.0 INCH CLALLAM WA TRAINED SPOTTER
5 INCHES ON THE GROUND.
0400 PM HEAVY SNOW 1 ESE ANACORTES 48.49N 122.60W
11/27/2006 E0.0 INCH SKAGIT WA TRAINED SPOTTER
SNOWING AN INCH PER HOUR.
0428 PM SNOW 3 WNW SEQUIM 48.09N 123.17W
11/27/2006 M8.0 INCH CLALLAM WA TRAINED SPOTTER
8 INCHES SINCE MIDNIGHT.
&&
DDThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 4:17 AM PST | Wind Advisory | SEW | 12 hr | |
| Nov 28, 1:23 PM PST | Winter Storm Watch | SEW | San Juan | 21 hr |
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.